Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 101, NWS Wilmington, OH

May 10, 2011Ross County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 10, 2011, 3:57 PM EDT for Ross County, Ohio. It was in force for 48 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 3:57 PM EDT (19:57 UTC)
Expired
May 10, 2011, 4:45 PM EDT
In force
48 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Ross County, OH

The radar

The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:18 PM EDTHAIL 0.88Frankfort, OH
May 10, 4:25 PM EDTHAIL 0.75Chillicothe, OH
May 10, 4:28 PM EDTHAIL 1Frankfort, OH
May 10, 4:37 PM EDTHAIL 1.52 Ene Knockemstiff, OH
May 10, 4:41 PM EDTHAIL 0.75Krzt Chillicothe Apt, OHREPORTED BY AN EMPLOYEE OF THE CHILLICOTHE ROSS COUNTY AIRPORT. ALSO RECORDED A WIND GUST TO 45 MPH.
May 10, 4:42 PM EDTHAIL 1.752 Nw North Fork Village, OHMARBLE TO GOLF BALL SIZE HAIL NR INTERSECTION SR 50 AND SR 28
May 10, 4:44 PM EDTHAIL 1.25North Fork Village, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-487 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WUUS51 KILN 101957
SVRILN
OHC141-102045-
/O.NEW.KILN.SV.W.0101.110510T1957Z-110510T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
357 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROSS COUNTY IN SOUTHWEST OHIO...

* UNTIL 445 PM EDT.

* AT 350 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR SOUTH SALEM...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTH FORK VILLAGE...
  KINGSTON...
  CHILLICOTHE...

IN ADDITION...FRANKFORT...BOURNEVILLE...KNOCKEMSTIFF...ANDERSONVILLE
AND MASSIEVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.

&&

LAT...LON 3947 8289 3923 8292 3927 8334 3949 8328
TIME...MOT...LOC 1957Z 274DEG 13KT 3938 8326

$$


BINAU
2 follow-up statements
618 
WWUS51 KILN 102011
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
411 PM EDT TUE MAY 10 2011

OHC141-102045-
/O.CON.KILN.SV.W.0101.000000T0000Z-110510T2045Z/
ROSS OH-
411 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL ROSS COUNTY...

AT 407 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FRANKFORT...MOVING EAST
AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
NORTH FORK VILLAGE...KINGSTON AND CHILLICOTHE.

IN ADDITION...FRANKFORT...BOURNEVILLE...KNOCKEMSTIFF...ANDERSONVILLE
AND MASSIEVILLE ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3936 8322 3938 8326 3949 8328 3947 8289
      3923 8292 3926 8322
TIME...MOT...LOC 2011Z 274DEG 13KT 3940 8320

$$


BINAU
607 
WWUS51 KILN 102035
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT TUE MAY 10 2011

OHC141-102045-
/O.CON.KILN.SV.W.0101.000000T0000Z-110510T2045Z/
ROSS OH-
435 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL ROSS COUNTY...

AT 432 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED 5 MILES SOUTHWEST OF ANDERSONVILLE...MOVING EAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
NORTH FORK VILLAGE...KINGSTON AND CHILLICOTHE.

IN ADDITION...ANDERSONVILLE AND MASSIEVILLE ARE NEAR THE PATH OF THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3926 8314 3935 8313 3939 8312 3948 8310
      3947 8289 3923 8292
TIME...MOT...LOC 2035Z 274DEG 13KT 3939 8309

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:59 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 10, 1:59 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
159 PM EDT TUE MAY 10 2011

.SYNOPSIS...
A SURFACE PRESSURE TROUGH ORIENTED NORTHWEST TO SOUTHEAST OVER THE
OHIO VALLEY WILL ACT AS A WARM FRONT AND BE A FOCUS FOR SHOWERS
AND THUNDERSTORMS FOR THE NEXT FEW DAYS. THE MOISTURE AND LOW
LEVEL FORCING WITH THIS FRONT WILL HAVE TO COMBAT AN ESTABLISHED
RIDGE OF HIGH PRESSURE IN THE UPPER ATMOSPHERE.

&&

.NEAR TERM /THROUGH TONIGHT/...
MID/UPPER LEVEL RIDGE CENTERED JUST TO OUR WEST WILL PUSH SLOWLY
EAST THIS AFTERNOON INTO TONIGHT. IN THE LOW LEVELS...A WARM FRONT
WILL ADVANCE NORTHEAST INTO OUR AREA THROUGH THIS AFTERNOON...ALLOWING
TEMPS AND DEWPOINTS TO INCREASE THROUGH THE DAY. BOTH THE LATEST
RUC AND HRRR MODELS SEEM OVERDONE...BRINGING SURFACE DEWPOINTS IN
EXCESS OF 70 DEGREES INTO OUR SOUTHWEST THROUGH THIS AFTERNOON.
THAT BEING SAID...DEWPOINTS TO OUR SOUTHWEST ARE CURRENTLY RUNNING
INTO THE MID TO UPPER 60S SO AT LEAST MID 60 DEWPOINTS MAY NOT BE
OUT OF THE QUESTION. THE MORNING ILN SOUNDING WAS ALREADY UNSTABLE
WITH A CAPE OF AROUND 2000 J/KG. MODIFIED FOR SURFACE TEMPS IN THE
LOWER 80S AND DEWPOINTS IN THE MID 60S...YIELDED CAPES IN EXCESS
OF 3000 J/KG. MEANWHILE DEEP LAYER SHEAR IS PROGGED IN EXCESS OF 40
KNOTS THIS AFTERNOON INTO THIS EVENING AND THIS WOULD BE
SUPPORTIVE OF AT LEAST A FEW ORGANIZED STORMS. THE MAIN UNCERTAINTY
RESOLVES AROUND A FORCING MECHANISM. THE MODELS ARE HINTING AT
SOME WEAK SHORT WAVE RIPPLES DROPPING DOWN OVER THE MID/UPPER
LEVEL RIDGE BUT WHETHER OR NOT THEY ARE REAL OR WILL BE STRONG
ENOUGH TO INITIATE SOME STORMS IS UNCERTAIN. THERE IS ALSO SOME
WEAK LOW LEVEL FORCING ALONG THE WARM FRONT AND THIS COULD AID IN
STORM INITIATION. BETWEEN THESE TWO POSSIBLE FORCING FACTORS...HAVE
OPTED TO NUDGE UP POPS FOR ABOUT THE SOUTHWEST HALF OF OUR CWA FOR
LATER TODAY AND INCLUDE SOME SEVERE WORDING. THE OTHER CONCERN IF
STORMS DO DEVELOP WILL BE HEAVY RAIN AS PWS CLIMB TO CLOSE TO 200
PERCENT OF NORMAL AND SOME TRAINING OF STORMS WOULD BE POSSIBLE.
SINCE IT IS CONDITIONAL ON STORM DEVELOPMENT...WILL HOLD OFF ON
HEAVY RAIN WORDING IN THE FORECAST AT JUST MENTION IN THE HWO AT
THIS POINT.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THIS PATTERN PREVIOUSLY MENTIONED IN SYNOPSIS AND SHORT TERM
SECTION PERSISTS THROUGH THE REMAINDER OF THE WEEK. DO NOT SEE LOW
LEVEL WINDS INCREASING TO PROVIDE A FOCUS OF LIFT AT THE APEX. H5
RIDGE REMAINS ENTRENCHED AND ELONGATED H5 VORTS WILL REMAIN OVER
THE REGION. DIURNAL HEATING DURING THE DAY WILL HELP INCREASE THE
THREAT FOR CONVECTION IN AND AROUND THE SURFACE FRONT...REGARDLESS
OF THE LACKING MID LEVEL LIFT UNDER THE MEAN RIDGE.

TEMPERATURES WILL GENERALLY SEE A SLOW BUT CONTINUED INCREASE AS
THE WEEK PROGRESSES. HIGHS WILL BE CUT SIGNIFICANTLY BY ANY STORMS
THAT DO DEVELOP.

TRYING TO TIME AND PLACE CONVECTION IN THIS PATTERN IS DIFFICULT
TO SAY THE LEAST. WILL TRY TO MAKE MINIMAL CHANGES TO THE FORECAST
AS IT ALREADY APPEARS TO HAVE THE SAME SITUATION WELL IN HAND.
BEST IMPROVEMENT TO THE FORECAST WILL OCCUR IN THE VERY SHORT TERM
WHEN SHOWERS CAN BE PINPOINTED AND ADJUSTMENTS BASED ON THEIR
PLACEMENT MADE TO OTHER PARAMETERS SUCH AS TEMPERATURE AND EVEN
CLOUD COVER.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGHLY AMPLIFIED UPPER LEVEL FLOW PATTERN WITH A SHARP RIDGE TO
BUILD INTO THE OHIO VALLEY/GREAT LAKES BY MID WEEK. THE UPPER LEVEL
RIDGE TO OFFER A WARMING TREND WITH MORE SUMMER LIKE TEMPERATURES.

DUE TO LACK OF UPPER SUPPORT ECMWF SOLN IS CONTINUING TO PLAY DOWN
PRECIPITATION CHANCES ON WED. GFS SOLN IS FURTHER EAST WITH RIDGE
PSN AND THEREFORE ALLOWS GOOD INSTBY TO DEVELOP INTO ILN/S SW. BASED
ON SLOWER SOLN...WL LEAN TOWARD ECMWF SOLN AND WITH ANTICIPATED LACK
OF UPPER SUPPORT WILL ONLY MENTION SLIGHT CHC POPS DURG AFTN/EVENING.

ECMWF SOLN HOLDS ON TO THE UPPER RIDGE LONGER THAN THE GFS AND THIS
APPEARS REASONABLE IN THIS BLOCKY PATTERN. FOLLOWING THIS SLOWER
SOLN...WL LIMIT POPS TO CHANCE CATEGORY DURG THURSDAY AFTN/EVE...
WITH THE HIGHEST POPS IN THE WNW CLOSER TO THE WARM FRONT.

WL CONTINUE CHANCE CATEGORY POPS FOR FRIDAY/FRIDAY NIGHT AS FLOW
BACKS AHD OF UPPER LOW MOVING INTO MID MS VLY.

GFS IS TOO PROGRESSIVE WITH THE UPPER LOW THRU THE WEEKEND. ECMWF
KEEPS ILN/S FA ON THE FAVORABLE EAST SIDE OF THE UPR LOW WITH SFC
WAVE MIGRATING THRU THE OH VALLEY. WL BUMP POPS UP TO HIGH CHANCE
SAT/SAT NIGHT. WITH UPPER LOW SETTLING INTO OHIO VALLEY BY NEXT
MONDAY WL CONTINUE CHANCE POPS FOR SHOWERS.

STARTED OUT HIGHS A LTL COOLER THAN MEX ON WED...AND THEN GENERALLY
PREFER A SOLN WARMER THAN GUIDANCE THURSDAY AND FRIDAY. WITH SLOWER
UPPER LOW STAYED CLOSE ON SAT AND THEN BLO MEX NUMBERS SUNDAY AND
MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG
INSTABILITY GRADIENT CURRENTLY EXTENDING FROM CENTRAL INDIANA DOWN
INTO NORTHERN KENTUCKY. AS SURFACE BOUNDARY CONTINUES TO LIFT
NORTHEAST THROUGH EARLY EVENING...AIRMASS WILL CONTINUE TO
DESTABILIZE ACROSS OUR AREA. EXPECT SHOWERS AND THUNDERSTORMS TO
CONTINUE TO FILL IN THROUGH LATE AFTERNOON...ESPECIALLY ALONG AND
SOUTHWEST OF A KDAY TO KILN LINE. AREA OF PCPN SHOULD THEN PUSH
SOUTHEAST OF OUR AREA THROUGH EARLY EVENING. MODELS ARE HINTING
AT SOME FOG AND LOWER CLOUDS LATER TONIGHT. TOUGH TO DISCOUNT THIS
COMPLETELY WITH HIGH BUILDING IN ALOFT BUT THIS WILL LIKELY DEPEND
TO SOME DEGREE ON HOW MUCH PCPN WE END UP GETTING LATER THIS
AFTERNOON. WILL HEDGE FOR NOW AND KEEP ANY CIGS VFR LATER TONIGHT
AND JUST BRING IN SOME MVFR VSBY RESTRICTIONS. AIRMASS WILL
DESTABILIZE ONCE AGAIN THROUGH THE DAY ON WEDNESDAY BUT WE ARE
LACKING A FORCING MECHANISM SO ANY THUNDERSTORM DEVELOPMENT SHOULD
BE MORE ISOLATED THROUGH THE AFTERNOON HOURS.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...FRANKS
LONG TERM...AR
AVIATION...JGL
Hazardous weather outlook, May 10, 9:22 AM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
922 AM EDT TUE MAY 10 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111330-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
922 AM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION TODAY. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREATS. IN
ADDITION...LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. SOME
FLOODING ISSUES MAY ARISE WHERE WHERE THUNDERSTORMS TRAIN OVER THE
SAME AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS
EVENING.

In the hours before

Local storm report, May 10, 10:11 AM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1011 AM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     HAIL             KENTON                  40.64N 83.61W
05/10/2011  E0.75 INCH       HARDIN             OH   TRAINED SPOTTER

&&

MIKEG
Special weather statement, May 10, 2:52 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
252 PM EDT TUE MAY 10 2011

INZ050-OHZ034-042-102000-
WAYNE IN-DARKE OH-MERCER OH-
252 PM EDT TUE MAY 10 2011

...RAPIDLY DEVELOPING THUNDERSTORMS WILL AFFECT WEST CENTRAL OHIO
AND EAST CENTRAL INDIANA THROUGH 400 PM EDT...

RADAR INDICATED THUNDERSTORMS OVER EASTERN INDIANA INCREASING IN
COVERAGE AND INTENSITY...AND THESE STRONG STORMS MAY BECOME SEVERE
AS THEY MOVE INTO THE AREA THROUGH THE MID AND LATE AFTERNOON.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FOUNTAIN CITY...FORT
RECOVERY...UNION CITY...ROCKFORD...ST. HENRY...COLDWATER AND CELINA.

ALSO...FRANKLIN...ECONOMY...WILLIAMSBURG...CHATTANOOGA...WABASH...
NORTH DAYTON...COSMOS AND BETHEL ARE NEAR THE PATH OF THESE RAPIDLY
DEVELOPING THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 4071 8445 3986 8484 3993 8521 4001 8520
      4001 8482 4073 8481

BINAU
Local storm report, May 10, 3:26 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
326 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             MOUNT OLIVET            38.53N 84.04W
05/10/2011  E0.50 INCH       ROBERTSON          KY   PUBLIC

&&

ANOVAK
Local storm report, May 10, 3:32 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
332 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             1 SE PIQUA              38.45N 84.03W
05/10/2011  E1.75 INCH       ROBERTSON          KY   PUBLIC

&&

ANOVAK
Local storm report, May 10, 3:36 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
336 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             NEAVE                   38.65N 84.20W
05/10/2011  E1.75 INCH       BRACKEN            KY   TRAINED SPOTTER

&&
Special weather statement, May 10, 3:55 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT TUE MAY 10 2011

OHZ034-035-042-043-102100-
AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
355 PM EDT TUE MAY 10 2011

...STRONG THUNDERSTORMS WILL AFFECT WESTERN
SHELBY...MERCER...NORTHERN DARKE AND WESTERN AUGLAIZE COUNTIES
THROUGH 500 PM EDT...

AT 350 PM EDT...RADAR INDICATED A STRONG THUNDERSTORMS OVER EAST
CENTRAL INDIANA...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...
ANSONIA...ST. HENRY...COLDWATER...ROCKFORD...CELINA...VERSAILLES...
MINSTER...NEW BREMEN...FORT LORAMIE AND ST. MARYS.

ALSO...COSMOS...NORTH DAYTON...CHATTANOOGA...ROSE HILL...WABASH...
ROSSBURG...NEW WESTON AND BURKETTSVILLE ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 4068 8433 4020 8430 4021 8481 4070 8481

BINAU

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 6:14 AM EDTSpecial Weather StatementILNPerry46 min
May 10, 9:57 AM EDTSpecial Weather StatementILNHardin63 min
May 10, 2:52 PM EDTSpecial Weather StatementILNMercer68 min
May 10, 3:55 PM EDTSpecial Weather StatementILNMercer65 min
May 10, 4:01 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer59 min
May 10, 4:07 PM EDTSevere Thunderstorm WarningILNPike, Scioto32 min
May 10, 4:32 PM EDTSevere Thunderstorm WarningILNHocking, Ross58 min
May 10, 4:40 PM EDTSpecial Weather StatementILNScioto35 min
May 10, 4:47 PM EDTAreal Flood AdvisoryILNRoss118 min
May 10, 4:51 PM EDTAreal Flood AdvisoryILNMercer3 hr
May 10, 5:09 PM EDTSpecial Weather StatementILNAuglaize, Mercer, Shelby66 min
May 10, 5:22 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross53 min
May 10, 5:25 PM EDTSevere Thunderstorm WarningILNMercer50 min
May 10, 5:46 PM EDTSpecial Weather StatementILNBrown29 min
May 10, 6:07 PM EDTAreal Flood AdvisoryILNHocking, Pickaway3 hr
May 10, 6:17 PM EDTSpecial Weather StatementILNAuglaize43 min
May 10, 6:20 PM EDTFlash Flood WarningILNHocking, Pickaway, Ross7 hr
May 10, 6:21 PM EDTSevere Thunderstorm WarningILNScioto39 min
May 10, 6:31 PM EDTSpecial Weather StatementILNBrown59 min
May 10, 6:45 PM EDTSevere Thunderstorm WarningILNAdams, Brown45 min
May 10, 6:47 PM EDTSpecial Weather StatementILNAuglaize28 min
May 10, 7:14 PM EDTFlash Flood WarningILNPike, Scioto5 hr
May 10, 7:27 PM EDTSevere Thunderstorm WarningILNScioto48 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.